Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 25, NWS La Crosse, WI

May 22, 2011Olmsted County, Winona County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at May 22, 2011, 3:10 PM CDT for Olmsted County, Winona County, Minnesota. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2011, 3:10 PM CDT (20:10 UTC)
Expired
May 22, 2011, 3:47 PM CDT
In force
37 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Olmsted County, MN, Winona County, MN

The radar

The La Crosse radar (KARX), 77 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 12:07 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

603 
WUUS53 KARX 222010
SVRARX
MNC109-169-222100-
/O.NEW.KARX.SV.W.0025.110522T2010Z-110522T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
310 PM CDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
  WESTERN WINONA COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 400 PM CDT

* AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM LOCATED NEAR CUMMINGSVILLE...OR 15 MILES
  SOUTHEAST OF ROCHESTER...MOVING NORTHEAST AT 35 MPH. THIS STORM CAN
  PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.  

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  I 90 EXIT 229 AND SARATOGA AROUND 315 PM...
  DOVER AND I 90 EXIT 233 AROUND 320 PM...
  ST. CHARLES AROUND 325 PM...
  WHITEWATER STATE PARK AND UTICA AROUND 330 PM...
  ALTURA AND BEAVER AROUND 340 PM...
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM SUNDAY EVENING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.

&&

LAT...LON 4411 9214 4411 9208 4417 9208 4419 9206
      4396 9168 4384 9215 4385 9217 4385 9231
      4387 9235
TIME...MOT...LOC 2010Z 225DEG 32KT 4390 9220
WIND...HAIL 60MPH 1.00IN

$$

BAUMGARDT
3 follow-up statements
576 
WWUS53 KARX 222020
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
320 PM CDT SUN MAY 22 2011

MNC109-169-222100-
/O.CON.KARX.SV.W.0025.000000T0000Z-110522T2100Z/
OLMSTED MN-WINONA MN-
320 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN WINONA
AND SOUTHEASTERN OLMSTED COUNTIES UNTIL 400 PM CDT...

TRAINED WEATHER SPOTTERS REPORTED PEA SIZE HAIL IN DOVER AROUND 318 
PM.

AT 315 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM LOCATED NEAR I 90 EXIT 229...OR 17 MILES EAST OF 
ROCHESTER...MOVING NORTHEAST AT 35 MPH. THIS STORM CAN PRODUCE 
QUARTER SIZE HAIL.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ST. CHARLES AROUND 325 PM...
  WHITEWATER STATE PARK AND UTICA AROUND 330 PM...
  LEWISTON AND ELBA AROUND 335 PM...
  ALTURA AND BEAVER AROUND 340 PM...
  I 90 EXIT 252 AROUND 345 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.

&&

LAT...LON 4411 9214 4411 9208 4417 9208 4419 9206
      4396 9168 4384 9215 4385 9217 4385 9231
      4387 9235
TIME...MOT...LOC 2019Z 225DEG 32KT 4396 9212
WIND...HAIL <50MPH 1.00IN

$$

SHEA
209 
WWUS53 KARX 222032
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
332 PM CDT SUN MAY 22 2011

MNC109-222041-
/O.CAN.KARX.SV.W.0025.000000T0000Z-110522T2100Z/
OLMSTED MN-
332 PM CDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OLMSTED COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM BUT IT APPEARS THE 
HIGHER RISK OF SEVERE WEATHER HAS SHIFTED EAST OF THE AREA.

LAT...LON 4417 9208 4419 9206 4396 9168 4386 9208
TIME...MOT...LOC 2031Z 225DEG 32KT 4404 9201

$$

MNC169-222100-
/O.CON.KARX.SV.W.0025.000000T0000Z-110522T2100Z/
WINONA MN-
332 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN WINONA
COUNTY UNTIL 400 PM CDT...

AT 329 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 
NEAR WHITEWATER STATE PARK...OR 19 MILES WEST OF WINONA...MOVING 
NORTHEAST AT 35 MPH. THIS STORM CAN PRODUCE QUARTER SIZE HAIL.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALTURA AND BEAVER AROUND 340 PM...
  I 90 EXIT 252 AROUND 345 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.

&&

LAT...LON 4417 9208 4419 9206 4396 9168 4386 9208
TIME...MOT...LOC 2031Z 225DEG 32KT 4404 9201
WIND...HAIL <50MPH 1.00IN

$$

SHEA
068 
WWUS53 KARX 222047
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
347 PM CDT SUN MAY 22 2011

MNC169-222057-
/O.CAN.KARX.SV.W.0025.000000T0000Z-110522T2100Z/
WINONA MN-
347 PM CDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WINONA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. HOWEVER...THE STORM REMAINS STRONG AND COULD PRODUCE SMALL 
HAIL AND HEAVY RAIN.

A TORNADO WATCH REMAINS IN EFFECT. CONDITIONS REMAIN FAVORABLE FOR 
ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP THAT MAY PRODUCE 
TORNADOES OVER AT LEAST THE NEXT HOUR...THEN STORMS WILL PRIMARILY 
BE OFF TO THE EAST.

LAT...LON 4417 9208 4419 9206 4396 9168 4386 9208
TIME...MOT...LOC 2047Z 225DEG 32KT 4414 9187

$$

SHEA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:07 PM CDT, 3 minutes earlier.

Area forecast discussion, May 22, 3:07 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
307 PM CDT SUN MAY 22 2011

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT

MAIN FORECAST CONCERN IS ON LINGERING SEVERE WEATHER THIS EVENING...
THEN ATTENTION TURNS TO PERIODIC PRECIPITATION CHANCES THROUGH THE
PERIOD.

18Z SURFACE ANALYSIS SHOWS AN AREA OF LOW PRESSURE NEAR THE NORTH
DAKOTA/SOUTH DAKOTA/MINNESOTA BORDER...WITH A WARM FRONT EXTENDING
EASTWARD INTO CENTRAL WISCONSIN. MOISTURE SURGING NORTHWARD HAS
ADVECTED LOWER 60S DEW POINTS INTO THE FORECAST AREA. 17Z LAPS
SHOWING 2000-2500 J/KG SURFACE BASED CAPE ACROSS NORTHEAST IOWA AND
SOUTHWEST WISCONSIN LOWERING TO AROUND 1000 J/KG ACROSS CENTRAL
WISCONSIN. RADAR MOSAIC SHOWING ONE BAND OF THUNDERSTORMS MOVING
THROUGH central WISCONSIN...WITH ANOTHER BAND OVER SOUTHEAST
MINNESOTA AND NORTHEAST IOWA.

22.12Z MODELS OFFER SIMILAR SOLUTIONS THROUGH THE PERIOD. 500MB
CLOSED LOW LIFTS INTO WESTERN LOWER MICHIGAN BY 12Z MONDAY AND THEN
BECOMES AN OPEN WAVE BY AFTERNOON AS IT SHIFTS INTO ONTARIO ON
TUESDAY.

IN THE NEAR TERM...SEVERE WEATHER THREAT WILL CONTINUE INTO THE EARLY
EVENING HOURS. 22.15Z HRRR HANDLING CURRENT CONVECTION QUITE WELL.
THIS SHOWS SECOND CONVECTIVE LINE OVER THE FAR EASTERN AREAS OF THE
FORECAST AREA AT 00Z AND THEN THROUGH THE AREA BY 03Z. THUS HAVE
ADDED HIGHER END PROBABILITIES ACROSS THE FAR EAST EARLY THIS
EVENING. MAIN WIND SHIFT DOESN/T ARRIVE UNTIL LATER THIS EVENING
AND THUS CONTINUED LOWER END PROBABILITIES THROUGH THE OVERNIGHT
HOURS.

ON MONDAY...UPPER LOW SHIFTS EASTWARD WITH WRAP AROUND MOISTURE
SWINGING ACROSS THE AREA. 1000MB-850MB LAPSE RATES APPROACH 8C PER
KILOMETER WITH MOST UNSTABLE CAPES OF BETWEEN 500 J/KG AND 1000
J/KG. THUS WOULD EXPECT SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON HOURS.

SHORTWAVE RIDGING THEN BUILDS IN FOR MONDAY NIGHT AND TUESDAY FOR
QUIET WEATHER...BUT COOL TEMPERATURES BACK BELOW SEASONAL NORMALS.
BY TUESDAY NIGHT AND WEDNESDAY...NEXT SHORTWAVE TROUGH TRANSLATES
ACROSS THE CENTRAL/SOUTHERN PLAINS. MOISTURE TRANSPORT INCREASES
AHEAD OF THE SYSTEM NOSING INTO THE FORECAST AREA LATE TUESDAY NIGHT.
BOTH NAM AND GFS INDICATING PRECIPITATION PUSHING INTO NORTHEAST IOWA
AND SOUTHWEST WISCONSIN AFTER MIDNIGHT AND THEN MAINLY TO THE SOUTH
OF INTERSTATE 90 FOR WEDNESDAY. WENT WITH THE HIGHER END
PROBABILITIES WEDNESDAY ACROSS THE FAR SOUTH.

SYSTEM LOOKS TO PULL EAST OF THE AREA BEGINNING WEDNESDAY NIGHT AND
DID ADD SOME TINING TO THIS PERIOD WITH THE HIGHER PROBABILITIES
DURING THE EVENING HOURS.

AS FOR TEMPERATURES...THEY LOOK TO DROP BACK BELOW NORMAL FOR
TUESDAY AND WEDNESDAY WITH CLOUDS AND COLD ADVECTION EXPECTED.
EXPECT HIGHS ONLY IN THE 60S WITH OVERNIGHT LOWS IN THE 40S AND 50S.

.LONG TERM...THURSDAY THROUGH SUNDAY

DUE TO ONGOING SEVERE WEATHER IN THE SHORT TERM DID NOT
SPEND A LOT OF TIME WITH THE DETAILS IN THIS TIME FRAME. SURFACE
HIGH PRESSURE BUILDS ACROSS THE FORECAST AREA ON THURSDAY AND
THURSDAY NIGHT WITH QUIET...BUT COOL WEATHER IN STORE FOR THE AREA.
SOME MODEL DIFFERENCES FOR FRIDAY AS NEXT SHORTWAVE TROUGH TRACKS
ACROSS THE NORTHERN PLAINS. 22.12Z GFS THE FASTEST SOLUTION IN
BRING PRECIPITATION INTO THE REA...WHILE ECMWF REMAINS DRY MOST OF
THE DAY. WENT WITH THE MODEL CONSENSUS WHICH WOULD BRING LOWER END
PROBABILITIES INTO THE NORTH FRIDAY AND ACROSS THE AREA FRIDAY
NIGHT. STILL QUITE A BIT OF MODEL DIFFERENCES FOR THE WEEKEND AND
THUS WENT WITH THE MODEL CONSENSUS.

&&

.AVIATION...

LINE OF SEVERE STORMS WILL BE EXITING THE KRST TAF SITE IN THE NEXT
2 HOURS AFTER WHICH VFR CEILINGS WILL PREVAIL UNTIL LATER TONIGHT.
AT KLSE THIS LINE WILL AFFECT THE TAF SITE BETWEEN 21Z-23Z. EXPECT
THE POSSIBILITY OF LARGE HAIL WITH THESE STORMS...ALONG WITH IFR
VISIBILITIES AND MVFR CEILINGS. BY LATE TONIGHT...MOISTURE WRAPS
AROUND LOW THAT WILL BE LOCATED OVER UPPER MICHIGAN. THIS WILL SWEEP
SOME MVFR CEILINGS INTO THE AREA AFTER 10Z TONIGHT AND CONTINUING TO
18Z MONDAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM... RABERDING
AVIATION.......... BAUMGARDT/JLR
Hazardous weather outlook, May 22, 12:47 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1247 PM CDT SUN MAY 22 2011

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-231100-
ALLAMAKEE-CHICKASAW-CLAYTON-DODGE-FAYETTE-FILLMORE-FLOYD-HOUSTON-
HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA-WINNESHIEK-WINONA-
1247 PM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND
SOUTHEAST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WAS LOCATED NEAR INTERSTATE 35 EARLY THIS AFTERNOON
WITH UNSTABLE AIR OUT AHEAD OF IT OVER SOUTHEAST MINNESOTA AND
NORTHEAST IOWA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THAT
FRONT THIS AFTERNOON...AND SHIFT EAST INTO WISCONSIN BY LATER
AFTERNOON...ENDING THE THREAT.

WIND PROFILES WILL ALLOW FOR SUPERCELL THUNDERSTORMS TODAY...
ESPECIALLY IN AREAS THAT RECEIVE MORE SUNSHINE. THE THREATS ARE
LARGE HAIL...DAMAGING WINDS...AND TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES CONTINUE MONDAY AND AGAIN FRIDAY NIGHT. SEVERE
WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON IN
THE 1 TO 4 PM WINDOW.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ017-029-032>034-041>044-053>055-061-231100-
ADAMS-BUFFALO-CLARK-CRAWFORD-GRANT-JACKSON-JUNEAU-LA CROSSE-MONROE-
RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
1247 PM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST INTO
CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE ATMOSPHERE WAS DESTABILIZING RAPIDLY EARLY THIS AFTERNOON AS
MORE HUMID AIR MOVED INTO THE AREA. THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG THE MISSISSIPPI RIVER EARLY THIS AFTERNOON AND PRESS
EAST. THESE STORMS WILL AFFECT WISCONSIN THROUGH ABOUT 3 PM. A COLD
FRONT WAS LOCATED FURTHER WEST IN MINNESOTA AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG THAT FRONT...AND MOVE INTO WISCONSIN LATER
THIS AFTERNOON AND EARLY EVENING...PROVIDING A SECOND ROUND OF
STORMS. THE THREAT OF THUNDERSTORMS WILL END BY EARLY EVENING AS THE
STORMS PUSH INTO EASTERN WISCONSIN.

WIND PROFILES WILL ALLOW FOR SUPERCELL THUNDERSTORMS TODAY...
ESPECIALLY IN AREAS THAT RECEIVE MORE SUNSHINE. THE THREATS ARE
LARGE HAIL...DAMAGING WINDS...AND TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES CONTINUE MONDAY AND AGAIN FRIDAY NIGHT. SEVERE
WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS
AFTERNOON AND VERY EARLY EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

BAUMGARDT

In the hours before

Local storm report, May 22, 2:43 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
243 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             MAUSTON                 43.80N 90.08W
05/22/2011  E0.25 INCH       JUNEAU             WI   BROADCAST MEDIA

&&

ZTAYLOR
Local storm report, May 22, 2:45 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
245 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             5 N MAUSTON             43.87N 90.08W
05/22/2011  E1.25 INCH       JUNEAU             WI   AMATEUR RADIO

&&

ZTAYLOR
Local storm report, May 22, 2:47 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
247 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     HAIL             MAUSTON                 43.80N 90.08W
05/22/2011  E2.75 INCH       JUNEAU             WI   EMERGENCY MNGR

&&

ZTAYLOR
Local storm report, May 22, 2:55 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
255 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     HAIL             BIG FLATS               44.12N 89.80W
05/22/2011  E1.00 INCH       ADAMS              WI   PUBLIC

&&

ZTAYLOR
Local storm report, May 22, 3:03 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
303 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     TSTM WND DMG     3 SSW CHESTER           43.45N 92.39W
05/22/2011                   HOWARD             IA   TRAINED SPOTTER

            POWER LINES DOWN

&&

ZTAYLOR
Local storm report, May 22, 3:04 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
304 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     TSTM WND DMG     2 S CHESTER             43.46N 92.36W
05/22/2011                   HOWARD             IA   TRAINED SPOTTER

            SIGNIFICANT DAMAGE TO HOME/FARM

&&

ZTAYLOR

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 1:18 PM CDTSevere Thunderstorm WarningARXDodge, Mower, Olmsted57 min
May 22, 2:03 PM CDTSevere Thunderstorm WarningARXFillmore, Mower57 min
May 22, 2:15 PM CDTSevere Thunderstorm WarningARXDodge, Olmsted, Wabasha45 min
May 22, 2:43 PM CDTTornado WarningARXFillmore62 min
May 22, 3:21 PM CDTTornado Warning EmergencyARXFillmore24 min
May 22, 3:46 PM CDTTornado WarningARXFillmore, Houston29 min
May 22, 4:16 PM CDTTornado WarningARXHouston29 min
May 22, 4:39 PM CDTSevere Thunderstorm WarningARXHouston, Winona66 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.